Back to Ask the Diabetes Team Ask the Diabetes Team

From United Kingdom:

I developed severe gestational diabetes with GAD antibodies, recovered after delivery, according to a glucose tolerance test, then was diagnosed type 1 six months later. I am still in my honeymoon period a year on. I am surprised to find that with supposedly no artificial insulin (18 hours plus after Humulin Insulatard injection), if I have only eaten fairly sparingly, I will still have a hypoglycemic reaction. How is this possible? Is it purely that my own insulin is being produced fairly normally but kicking in too late? If this is the case, would tablets help even this out the rest of the time, so reducing my overall insulin requirement and avoiding unnecessary low blood sugars?


If you are taking some NPH insulin and have eaten sparingly, it is still possible to get hypoglycemic. If the anti-GAD antibodies are high, I would not recommend pills as treatment. If it is possible to decrease your insulin or maintain a steady supply of glucose so as not to get low, these would be preferable to no therapy or pills.


Original posting 9 Apr 2005
Posted to Honeymoon and Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.